MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD PRECISIONGLIDE¿ ALLERGY SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD PRECISIONGLIDE¿ ALLERGY SYRINGE; PISTON SYRINGE
Model Number 305500
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd precisionglide¿ allergy syringe had the needle point penetrate the safety shield.The following information was provided by the initial reporter: " consumer reported needle through shield.".
 
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 16-feb-2022.H6: investigation summary: customer returned (1) loose 1ml bd allergy syringe without any packaging.Customer states that the needle was through the shield and there was a needle stick.The returned syringe was examined and exhibited the cannula through the shield, exposing the cannula, which could lead to a needle stick.A review of the device history record was completed for batch #0293194.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Bd was able to confirm the customer¿s indicated failure.The root cause cannot be determined.

Brand Name
BD PRECISIONGLIDE¿ ALLERGY SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13459245
Report Number1920898-2022-00073
Device Sequence Number20280098
Product Code FMF
UDI-Device Identifier30382903055006
UDI-Public30382903055006
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Model Number305500
Device Catalogue Number305500
Device Lot Number0293194
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown